Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 16, 2000, 1:33 AM CDT for Dallas County, Tarrant County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 16, 2000, 1:33 AM CDT (06:33 UTC)
- Expired
- Apr 16, 2000, 3:30 AM CDT
- In force
- 117 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dallas County, TX, Tarrant County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 160641 FFWFWD TXC113-439-160830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 133 AM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 330 AM CDT * AT 133 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS OVER BOTH COUNTIES...FROM SEVERE THUNDERSTORMS THAT CONTINUED TO TRACK OVER THE SAME AREAS. RAINFALL AMOUNTS ARE HIGH OVER A SHORT PERIOD OF TIME...RESULTING IN EXCESSIVE RUNOFF. AROUND MIDNIGHT...DFW AIRPORT RECEIVED OVER HALF AN INCH OF RAIN IN JUST 7 MINUTES. LOW-LYING AND FLOOD-PRONE AREAS WILL QUICKLY FLOOD...CAUSING DANGEROUS PROBLEMS FOR MOTORISTS. MOTORISTS SHOULD AVOID DRIVING INTO FLOODED AREAS AT NIGHT SINCE IT WILL BE DIFFICULT TO DETERMINE THE DEPTH OF THE WATERS. LAT...LON 3287 9746 3257 9737 3257 9656 3287 9681
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 10:16 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 15, 10:16 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT SAT APR 15 2000 WILL UPDATE AND RAISE POPS FROM THE DFW AREA NORTH AND NORTHEAST. WILL CALL FOR A FEW STORMS SEVERE...AND EMPHASIS LARGE HAIL AND DAMAGING WINDS. "TAIL END CHARLIE" (SOUTHERN MOST STORM) HAS PRODUCED A TRACK OF VERY LARGE HAIL (GOLF BALLS TO SOFT BALLS) ACROSS YOUNG COUNTY. .FTW...NONE. 26
In the hours before
Special weather statement, Apr 15, 7:40 PM CDT, 5 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CDT SAT APR 15 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS THROUGH TONIGHT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS AND HAIL. IN ADDITION...HEAVY RAIN IN URBAN AREAS MAY PRODUCE BRIEF FLOODING OF ROADS. THE POTENTIAL FOR TORNADOES IS LOW. EARLY THIS EVENING...A LINE OF THUNDERSTORMS WAS DEVELOPING NEAR THE DRY LINE FROM NEAR WICHITA FALLS TO ABILENE TO SAN ANGELO. THIS LINE WILL REACH A MONTAGUE...EASTLAND LINE BETWEEN 830 AND 10 PM...AND A SHERMAN...FORT WORTH...TEMPLE LINE BETWEEN 1030 PM AND 1 AM. AREAS FARTHER EAST OF INTERSTATE 35 WILL BE AFFECTED DURING THE EARLY MORNING HOURS ON SUNDAY. INITIALLY...THE STRONGEST STORMS WILL REMAIN NORTH OF INTERSTATE 20. HOWEVER...AS THE STORMS APPROACH INTERSTATE 35...THEY WILL INTENSIFY ACROSS THE ENTIRE LINE. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTERS SHOULD BE READY FOR ACTIVATION AS THESE STORMS APPROACH YOUR AREA. && ...FOR OTHER AREAS... FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, Apr 15, 9:19 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0903 PM OLNEY TX 1.00 INCH HAIL
04/15/00 YOUNG EMERGENCY MANAGEMENT
REPORTED QUARTER HAIL
ON THE SOUTH SIDE OF TOWNLocal storm report, Apr 15, 9:42 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0925 PM NEWCASTLE TX 2.00 INCH HAIL
04/15/00 YOUNG BROKE
WINDSHIELD IN
SPOTTERS VEHICLE
0938 PM 3 S NEWCASTLE TX 1.75 INCH HAIL
04/15/00 YOUNG GOLF BALL SIZE HAIL
COVERED THE GROUND AT
FORT BELKNAPLocal storm report, Apr 15, 11:29 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0940 PM LOVING TX 0.88 INCH HAIL
04/15/00 YOUNG NICKEL SIZE HAIL
REPORTED BY SPOTTERS IN
LOVING.
0945 PM ANTELOPE TX 0.75 INCH HAIL
04/15/00 JACK DIME SIZE HAIL REPORTED
BY OBSERVER IN
ANTELOPE.
1002 PM GRAHAM TX 2.75 INCH HAIL
04/15/00 YOUNG BASEBALL SIZE HAIL
REPORTED 6 MI NORTH OF
GRAHAM.
0937 PM GRAHAM TX 2.50 INCH HAIL
04/15/00 YOUNG TENNIS BALL SIZE HAIL
REPORTED 5 MILE NORTH OF
GRAHAM.
0942 PM BRYSON TX 0.88 INCH HAIL
04/15/00 JACK NICKEL SIZE HAIL
REPORTED AT THE FIRE
HOUSE IN BRYSON.
1005 PM BRYSON TX 1.50 INCH HAIL
04/15/00 JACK QUARTER TO HALF DOLLAR
SIZE HAIL REPORTED IN
BRYSON.
1005 PM BRYSON TX 1.75 INCH HAIL
04/15/00 JACK GOLFBALL SIZE HAIL
REPORTED 6 MILES SOUTH
OF BRYSON.
1045 PM ORAN TX 1.00 INCH HAIL
04/15/00 PALO_PINTO 1.00 TO 1.25 INCH HAIL
REPORTED IN ORAN.
1046 PM ORAN TX 1.00 INCH HAIL
04/15/00 PALO_PINTO QUARTER SIZE HAIL
REPORTED NEAR HWY 52 AND
254 SOUTH OF ORAN.
1050 PM ORAN TX 1.75 INCH HAIL
04/15/00 PALO_PINTO GOLFBALL SIZE HAIL
REPORTED EAST OF ORAN.
1055 PM RUNAWAY BAY TX 0.75 INCH HAIL
04/15/00 WISE DIME SIZE HAIL REPORTED
AT RUNAWAY BAY.
1100 PM MINERAL WELLS TX 1.50 INCH HAIL
04/15/00 PALO_PINTO HALF DOLLAR SIZE HAIL
REPORTED JUST NORTH OF
MINERAL WELLS.
1055 PM WHITT TX 1.00 INCH HAIL
04/15/00 PARKER QUARTER SIZE HAIL
REPORTED BY SPOTTER IN
WHITT.
1112 PM WHITT TX 2.00 INCH HAIL
04/15/00 PARKER EGG SIZE HAIL REPORTED
BY SPOTTER 3 MILES SOUTH
OF WHITT.Local storm report, Apr 16, 12:52 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 AM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1135 PM 5 E SANGER TX WIND DAMAGE
04/15/00 DENTON 60 TO 70 MPH WINDS AT LAKE
RAY ROBERTS DAM
REPORTED BY LAW
ENFORCEMENT.
1135 PM JUSTIN TX 1.00 INCH HAIL
04/15/00 DENTON QUARTER SIZE HAIL
REPORTED BY RACES.
1144 PM 2 E WEATHERFORD TX 1.00 INCH HAIL
04/15/00 PARKER QUARTER HAIL IN HUDSON
OAK REPORTED BY STORM
SPOTTER.
1145 PM KELLER TX 0.75 INCH HAIL
04/15/00 TARRANT DIME SIZE HAIL REPORTED
BY SPOTTER.
1147 PM 2 E WEATHERFORD TX 1.50 INCH HAIL
04/15/00 PARKER HALF DOLLAR SIZE HAIL
NEAR HUDSON OAK
REPORTED BY SPOTTER.
1157 PM SOUTHLAKE TX 0.75 INCH HAIL
04/15/00 TARRANT DIME SIZE HAIL REPORTED
BY SPOTTER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Young | 54 min |
| Apr 15, 9:21 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 15, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Young | 50 min |
| Apr 15, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Apr 15, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 49 min |
| Apr 15, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 62 min |
| Apr 15, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
| Apr 15, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| Apr 15, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Apr 15, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 30 min |
| Apr 16, 12:06 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Apr 16, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 60 min |
| Apr 16, 12:49 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Apr 16, 1:17 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 28 min |
| Apr 16, 1:29 AM CDT | Tornado Warning | FWD | Tarrant | 31 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.